Minnesota, 2007Damaging Wind in Minnesota, April 22, 2007
April 22, 2007 · NWS MPX · 1 event in 1 county or zone
Low pressure in western Kansas sent waves of thunderstorms into southern Minnesota, with one storm becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure in western Kansas sent waves of thunderstorms into southern Minnesota, with one storm becoming severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 22, 3:05 AM CST, 7 hours 55 minutes earlier.
Area forecast discussion, Apr 22, 3:05 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CDT SUN APR 22 2007
.DISCUSSION...
OVERNIGHT CONVECTION ON A FAIRLY SIG DECREASING TREND WITH CLOUD
TOPS WARMING OVER THE LAST 2 HOURS. LOW LEVEL JET WAS FORECAST TO
VEER MORE SW AND UPPER LEVEL DIV LIFTING MAINLY INTO NORTHERN MN.
WILL GO WITH THIS TREND THIS MORNING AND DECREASE POPS FROM PREV
FORECAST...UNTIL FORCING FROM SIG PLAINS SYSTEM APPROACHES. THIS
WILL ALLOW FOR LESS CLOUDS FOR A TIME IN EASTERN AREAS..SO NEED TO
RAISE TEMPS MORE INTO MID AND UPPER 70S RANGE IN A FEW AREAS. BIG
INCREASE IN POPS THIS AFTERNOON AS SIG QG FORCING APPROACHES.
LOOKS LIKE THERE WILL BE A DEFORMATION ZONE SETTING UP FROM SW
INTO EAST CENTRAL MN THIS EVENING. HPC QPF SEEMS TO GO ALONG WITH
GFS ENSEMBLE POPS AND LOOKS OK IN THIS REGARD. AS FOR SEVERE
WEATHER CHANCES..BOTH GFS AND NAM SEEM TO SUGGEST A DRY SLOT
ROTATING INTO IOWA AND POSSIBLY CLOSE TO SE CORNER OF MN AND
SOUTHERN WISCONSIN. LOW LEVEL MOISTURE FEED STILL NOT THE GREATEST
WITH DEW POINTS IN THE MUCH OF THE AREA DUE SOUTH OF US...THUS SB
CAPE WILL NOT BE ALL THAT IMPRESSIVE. 0-1 KM SHEAR FORECAST IN
THE 25 TO 35 KNOT RANGE OVER EASTERN IOWA AND INTO SOUTHWEST
WISCONSIN BY NAM AND GFS. WITH PRIMARY SFC LOW FORECAST TO MOVE
THROUGH IOWA LATER IN THE EVENING...TORNADO THREAT NOT THAT GREAT.
BUT WITH STRONG FORCING AND LIMITED INSTABILITY WITH APPROACH OF
COLD FRONT...A FEW SEVERE STORMS ARE POSSIBLE.
NEST SYSTEM ON TUESDAY INTO WEDNESDAY..MAINLY SOUTH OF US...BUT
GFS ENSEMBLE POPS OF GREATER THAN 0.05 INCH ENOUGH TO KEEP THE
SMALL CHANCE IN. ECMWF LOOKS DRY THOUGH..AND THIS WAS THE CASE
WITH THE HANDLING OF THE SECOND SYSTEM AFTER OUR SNOW OF A COUPLE
WEEKS AGO.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
JPR
Hazardous weather outlook, Apr 22, 4:15 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT SUN APR 22 2007
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
231015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
515 AM CDT SUN APR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER PARTS OF
CENTRAL MINNESOTA...AND ALSO APPROACH SOUTHWEST MINNESOTA. EXPECT
THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD DURING THE LATE
AFTERNOON AND EVENING...AS A COOL FRONT PUSHES SOUTHEAST ACROSS THE
REGION. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE
SOUTHEAST OF A LINE FROM AROUND THE TWIN CITIES AND ST CLOUD...TO
REDWOOD FALLS. THIS WOULD INCLUDE SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN.
THE MAIN THREAT WILL BE HAIL...DAMAGING WINDS AND HEAVY RAIN. THE
TORNADO THREAT IS SLIM...BUT THE MOST VULNERABLE AREA FOR AN
ISOLATED TORNADO WOULD BE OVER WEST CENTRAL WISCONSIN OR SOUTH
CENTRAL MINNESOTA...SOUTH OF LINE FROM EAU CLAIRE...TO BLUE EARTH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR
EVENING.
JPR
Thunderstorm Wind, Martin
- When
- April 22, 11:00 AM CST
- Where
- Martin County, 1 mi W of Fairmont
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.650, -94.490
Six to eight metal panels blown off industrial building. Panels approximately 8 to 10 feet long and 3 feet wide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Wisconsin, April 22, 2007$30,000 · 1 event
- Wildfire in Wisconsin, April 22, 20073 events
- Heavy Rain in U.S. Virgin Islands, April 22 to 24, 20073 events
- Heavy Rain in Kansas, April 22, 20072 events
- Flash Flooding in Kansas, April 22, 20072 events
- Damaging Wind and Winter Weather in Utah, April 22 to 23, 200753 kt wind · 2 events
- Heavy Rain in California, April 22, 20071 event
- Flood in Kentucky, April 22 to 23, 20071 event
- Hail in Iowa, April 22, 20070.75 in hail · 1 event
- Heavy Snow in Nevada, April 22, 20071 event
- Tornado in Nebraska, April 22, 2007EF0 · 1 event
- Damaging Wind in Iowa, April 22, 2007$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37161.